MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14MM/130 DEG TI CANN TFNA 380MM/LEFT-STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14MM/130 DEG TI CANN TFNA 380MM/LEFT-STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.459S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent fixation of the left proximal femur in (b)(6) 2020 and was implanted with proximal femoral nailing system (tfna) with lag screw and a cerclage cable.In (b)(6), delayed union was suspected.On (b)(6) 2020, it became apparent that the proximal portion of the proximal femoral nailing system (tfna) had broken.The revision surgery was performed.All hardware was removed.The bone was revised with an angle blade plate.The procedure and patient outcomes were unknown.Concomitant devices reported: tfna fenestrated screw 90mm (part # 04.038.190, lot # unknown, quantity 1); 5.0mm ti locking screw w/t25 stardrive 48mm f/im nail-ster (part # 04.005.538s, lot # unknown, quantity 2); cerclage wire (part # unknown, lot # unknown, quantity 1).This report is for 1 14mm/130 deg ti cann tfna 380mm/left-sterile.This is report 2 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated ed: the two locking screws that were removed were completely intact.Concomitant devices reported: 5.0mm ti locking screw l48mm (part# 04.005.538s, lot# unknown, quantity# 2).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The implant(s) was not returned, and the investigation will be completed based on the supplied image(s) from the attachment(s) located in notes & attachments section of the product complaint.The image(s) was reviewed, and it can be seen that implant broke at the helical blade juncture; no other issues were noted.As the implant(s) was not returned an as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation was performed and no issues were noted there is no indication that a design or manufacturing issue contributed to the complaint as the circumstances during the time of the event are unknown.No new malfunctions were observed during this investigation (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history part number: 04.037.459s, 14mm/130 deg ti cann tfna 380mm / left ¿ sterile, lot number: h810606 (sterile) , manufacturing location: monument, manufacturing date: 21-jan-2019, expiration date: 31-dec-2028, lot quantity: 5.One piece was scrapped in cell at op #110, inspect dimensional / laser, for an unacceptable laser etch position.The remaining five pieces were 100% inspected for this feature and determined to be acceptable.Work order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, in process / inspect dimensional / final, met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, tfna assembly inspection, met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 15914 supplied by ees (albuquerque) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.4, wave spring, shim ended bp55, lot number: h681036, lot quantity: 1,000.Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Material certification and certificate of conformance and quality history card supplied by smalley dated 16-oct-2018 were reviewed and determined to be conforming.Part number: 04.037.942.2, lock prong, 130 degree, tfna bp55, lot number: 2l36160 , lot quantity: 95.Purchased finished goods traveler met all inspection acceptance criteria.Part number: 04.037.912.3, tfna lock drive bp58, lot number: h806420 , lot quantity: 80.Work order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.Part number: 21127, timoagri16.00 bp80, lot number: h795696, lot quantity: 271 lbs.Certified test report supplied by perryman company dated 29-nov-2018 and certificate of test supplied to perryman by howmet castings dated 29-oct-2015 were reviewed and determined to be conforming.Lot summary report dated 06-dec-2018 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
14MM/130 DEG TI CANN TFNA 380MM/LEFT-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10359046
Report Number2939274-2020-03357
Device Sequence Number19441203
Product Code HSB
UDI-Device Identifier10886982097637
UDI-Public(01)10886982097637
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.459S
Device Catalogue Number04.037.459S
Device Lot NumberH810606
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer07/14/2020
08/24/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date08/10/2020
08/26/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.0MM TI LOCKING SCREW W/T25 STARDRIVE 48MM; 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 48MM; 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 48MM; 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 48MM; TFNA FENESTRATED SCREW 90MM; UNK - CABLE/WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR